5 Times You Should Talk To Your Gynecologist About Your Birth Control

Birth control is not one size fits all. So when it comes to taking any type of hormonal medication, it's always best to be completely honest with your gynecologist. Every woman's body is different, therefore we all react differently to different chemical stimulants. Giving too many details is way more beneficial for your health than just keeping quiet. If you think something is off with your body, speak up! Gynecologists are the expects on your lady parts, and there to help you with any health issues. When it comes to your health, you can never be too cautious.

There are things in life that are hard to avoid when it comes to taking birth control. When you start out on a new birth control method, it can take the body weeks or even months to adjust accordingly. Make sure when starting any new birth control to ask your doctor about common side effects such as nausea or body aches. It's better to know all of the facts before you begin a new medication than to be blindsided later on. However, there are situations that can crop up with birth control that aren't regularly seen. If you feel that you body isn't reacting appropriately to your medication then alert your doctor. It isn't worth the hour scrolling through random symptom-checker sites.

1. Intense Mood Swings

Giphy

Have you been having emotional outbursts out of nowhere lately? It can be linked back to your birth control. Taking any chemical supplements can absolutely affect hormone levels. Check with your doctor if your mood swings become more frequent. This can be a sign of a chemical imbalance.

2. Painful Sex

Giphy

When you have sex vaginally is it hurting? Like "holy smokes, I'm being stabbed" kind of pain? Yeah, you should call you doctor. This pain can stem from vaginal dryness, which is a side effect of some birth controls. Doctors usually offer solutions such as using certain lubricants or certain prescribed medicated gels to fix the issue.

3. Vomiting

Giphy

Nausea can be common when using birth control; however, vomiting usually isn't something that happens — and if it does, it may not be normal. If you find yourself hovering around trashcans while taking birth control, you should talk to your doctor.

4. Internal Pain

Giphy

Are you experiencing shooting pain in random parts of your body? You may be experience a gallstone. There are certain birth control pills that can increase your chances of developing a gallstone. Any type of pain is bad pain, so make sure to consult your doctor.

5. Migraines

Giphy

Migraines with changes to your vision may be attributed to your birth control. These symptoms may even lead to the risk of blood clots and strokes. When choosing a type of birth control, be honest with your doctor about your past experiences with migraines. Certain birth controls can amplify these effects.

Images: ViewApart/Fotolia; Giphy (5)